Avatar universal
my grandmother
My grandmother is in her late 60's she has been on the fentanyl patch for almost 3 years she started @50 mil. now she's @ 100 I am a recovering perscription drug user and my grandmother said that she wants to get off the patch I wa strying to explain that even if she uses the patch correctly she will have withdrawls but she doe'nt believe me i don't want her 2 kill herself doing this but she will not listen to me and I need advice on how 2 get her 2 understand that I am telling her the truth anyone have any ideas???
Cancel
3 Answers
Page 1 of 1
401095 tn?1351395370
She needs to include her dr in this so he can help her taper off
as a rule people go down in strength of the patch and then slowly get down to the 12.5 mcg patch....rls and wds are possibly inevitable to some degree as fentanyl is a strong drug.....often hydros or percs can be used to help thru as well as a benzo of some sort....elderly do need to be careful jumping off a strong drug like fentanyl,,,not as easy as tabs or oxies..not that any are easy
Can you go with her and talk with her physician about this?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
406584 tn?1399591666
Hello and welcome to the forum.. the best thing to do is go with her to the Dr.s and speak with him.. he can explain the problems with this and if she is adamant he can implement a taper plan.. Yes wd will be there but with the help of her Dr. he can offer meds that will help. If she refuses to do this look up fentanyl wd here on mh and let her read what others have gone through to get off. What does she plan to do for the pain after she comes off ? she needs a plan if this is her desire and her Dr. really needs to be in on it.. I wish you both the best and Congrats on your recovery... lesa
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
This is just my opinion....she is in pain or the doctor wouldn't have given it to her.  He increased it b/c it's quite normal to build a tolerance even when not abusing these meds.  Yes, she will most certainly have some w/d symptoms.

But, I don't understand why she'd want to get off of it.  She is in her late 60's and is in pain.  I don't think she realizes how much this is adding to her quality of life....meaning how much worse the pain and how she feels would be w/o it.  Try to convince her to stay on it, unless of course she has a legitmate reason for wanting off.  

Again this is just my opinion, my mother is on 240mg of oxycontin for chronic pain due to 2 incurable diseases.  She knows that this medicine will shorten her life span, but she knows that if she didn't have this med to help her w/her pain....she would have no life....so my mom chooses quality of life over quantity of life.  Just my personal thoughts.  Good luck to your grandma!  I wish you both the best.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Addiction Answerers
4522800 tn?1459192030
Blank
Avatar universal
Blank
phoenix, AZ
406584 tn?1399591666
Blank
495284 tn?1333897642
Blank
City of Dominatrix, MN
3197167 tn?1348972206
Blank
Avatar universal
Blank
los angeles, CA